Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 116, NWS Twin Cities, MN

July 21, 20254 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 21, 2025, 1:57 PM CDT for 4 counties in Minnesota. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2025, 1:57 PM CDT (18:57 UTC)
Expired
Jul 21, 2025, 2:30 PM CDT
In force
33 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Blue Earth County, MN, Le Sueur County, MN, Nicollet County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:58 PM CDTHAIL 11 Nne St. Peter, MNQuarter sized hail near the Kwik Trip in St Peter.
Jul 21, 2:15 PM CDTHAIL 13 N Madison Lake, MN
Jul 21, 2:15 PM CDTHAIL 25 Ssw Cleveland, MNCorrects previous hail report from 5 SSW Cleveland. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WUUS53 KMPX 211857
SVRMPX
MNC013-079-103-161-211930-
/O.NEW.KMPX.SV.W.0116.250721T1857Z-250721T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
157 PM CDT Mon Jul 21 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Blue Earth County in south central Minnesota...
  Southern Le Sueur County in south central Minnesota...
  East Central Nicollet County in south central Minnesota...
  Northwestern Waseca County in south central Minnesota...

* Until 230 PM CDT.

* At 157 PM CDT, a severe thunderstorm was located over Cleveland, 
  or 12 miles north of Mankato, moving southeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect
           hail damage to roofs, siding, windows, and vehicles.
           Expect wind damage to roofs, siding, and trees.

* Locations impacted include...
  Mankato, St. Peter, Le Center, Eagle Lake, Waterville, Madison 
  Lake, Kasota, Elysian, Cleveland, Lake Jefferson, Greenland, St 
  Henry, Smiths Mill, Mankato Airport and Sakatah Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4432 9402 4443 9381 4427 9353 4421 9353
      4409 9389
TIME...MOT...LOC 1857Z 314DEG 25KT 4433 9389

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Strus
3 follow-up statements
654 
WWUS53 KMPX 211905
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
205 PM CDT Mon Jul 21 2025

MNC103-211915-
/O.CAN.KMPX.SV.W.0116.000000T0000Z-250721T1930Z/
Nicollet MN-
205 PM CDT Mon Jul 21 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EAST CENTRAL 
NICOLLET COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 4428 9400 4430 9399 4431 9396 4432 9395
      4433 9395 4433 9394 4434 9394 4434 9393
      4435 9394 4436 9394 4436 9395 4443 9381
      4427 9353 4421 9353 4409 9389
TIME...MOT...LOC 1857Z 314DEG 25KT 4433 9389

$$


MNC013-079-161-211930-
/O.CON.KMPX.SV.W.0116.000000T0000Z-250721T1930Z/
Blue Earth MN-Le Sueur MN-Waseca MN-
205 PM CDT Mon Jul 21 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR NORTHEASTERN BLUE EARTH, SOUTHERN LE SUEUR AND NORTHWESTERN 
WASECA COUNTIES...

At 205 PM CDT, a severe thunderstorm was located over Cleveland, or 
11 miles northeast of Mankato, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Mankato, St. Peter, Le Center, Eagle Lake, Waterville, Madison 
  Lake, Kasota, Elysian, Cleveland, Lake Jefferson, Greenland, 
  Smiths Mill, St Henry, Mankato Airport and Sakatah Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 4428 9400 4430 9399 4431 9396 4432 9395
      4433 9395 4433 9394 4434 9394 4434 9393
      4435 9394 4436 9394 4436 9395 4443 9381
      4427 9353 4421 9353 4409 9389
TIME...MOT...LOC 1857Z 314DEG 25KT 4433 9389

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Strus
119 
WWUS53 KMPX 211915
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
215 PM CDT Mon Jul 21 2025

MNC013-079-161-211930-
/O.CON.KMPX.SV.W.0116.000000T0000Z-250721T1930Z/
Blue Earth MN-Le Sueur MN-Waseca MN-
215 PM CDT Mon Jul 21 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR NORTHEASTERN BLUE EARTH, SOUTHERN LE SUEUR AND NORTHWESTERN 
WASECA COUNTIES...

At 215 PM CDT, a severe thunderstorm was located near Madison Lake, 
or 12 miles east of Mankato, moving southeast at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Mankato, Eagle Lake, Waterville, Madison Lake, Elysian, Cleveland, 
  Lake Jefferson, Greenland, Smiths Mill, Mankato Airport and 
  Sakatah Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm is capable of producing 
dangerous hail and damaging winds.

&&

LAT...LON 4428 9394 4432 9389 4436 9372 4421 9353
      4409 9389
TIME...MOT...LOC 1905Z 321DEG 29KT 4428 9382

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Strus
776 
WWUS53 KMPX 211929
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
229 PM CDT Mon Jul 21 2025

MNC013-079-161-211939-
/O.EXP.KMPX.SV.W.0116.000000T0000Z-250721T1930Z/
Blue Earth MN-Le Sueur MN-Waseca MN-
229 PM CDT Mon Jul 21 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 230 PM CDT FOR 
NORTHEASTERN BLUE EARTH, SOUTHERN LE SUEUR AND NORTHWESTERN WASECA 
COUNTIES...

The Severe Thunderstorm Warning that was previously in effect has 
been reissued for Waseca, Blue Earth, and Le Sueur Counties and is 
in effect until 300 PM CDT. Please refer to that bulletin for the 
latest severe weather information.

&&

LAT...LON 4428 9394 4432 9389 4436 9372 4421 9353
      4409 9389
TIME...MOT...LOC 1915Z 321DEG 29KT 4422 9375

$$

Strus

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:51 PM CDT, 1 hour 6 minutes earlier. Its key messages:

  • Cluster of thunderstorms over the Dakotas approaching MN this morning may contain strong wind gusts before dissipating by this afternoon.
  • An active weather pattern will commence Tuesday and last through Thursday with multiple chances for showers/thunderstorms, including the potential for strong/severe storms during day and night periods.
  • Excessive heat likely Tuesday and Wednesday, including heat index values rising to the upper 90s to low 100s.
Area forecast discussion, Jul 21, 12:51 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1251 PM CDT Mon Jul 21 2025

.KEY MESSAGES...

- Cluster of thunderstorms over the Dakotas approaching MN this
  morning may contain strong wind gusts before dissipating by
  this afternoon.

- An active weather pattern will commence Tuesday and last
  through Thursday with multiple chances for
  showers/thunderstorms, including the potential for
  strong/severe storms during day and night periods.

- Excessive heat likely Tuesday and Wednesday, including heat
  index values rising to the upper 90s to low 100s.

&&

.DISCUSSION...
Issued at 447 AM CDT Mon Jul 21 2025

A potent cluster of thunderstorms approaching from the west
this morning continues to ride eastward, with an expected
southerly component turn, along an instability gradient. It
continues to be fed by SE surface winds as the WFO MPX coverage
area remains to the north of a stalled frontal boundary
extending across the CONUS from the northern Rockies through the
central Plains to the Ohio River valley. A potent shortwave
over the Dakotas is also helping nudge this cluster eastward but
it is expected to move into an areas of increased stability,
thus allowing it to dissipate before making much progress into
central-southern MN. That said, there are still several CAM
solutions that bring the complex into eastern MN, namely the TC
metro, indicating that this complex will take advantage of the
remaining nocturnal LLJ to maintain its severe potential
eastward so this will bear watching through late morning. There
have been a few severe-worthy wind reports out of this complex
while in SD.

Once past this morning MCS, focus turns to increasing moisture
as higher dewpoint air is brought in from the south, in
response to a building ridge from the Deep South nudging its way
northward. The surface front will still remain to the south,
helping keep the heat surge from making it this far north, at
least for today. Highs today will generally run from the mid 70s
to near 80, but a pocket of lower 80s is possible in far
western MN. Tonight into Tuesday, the aforementioned front to
the south will make its way northward, starting a period of not
only active weather with multiple periods of rain/thunderstorms
but also a return of excessive heat to the region.

Lows early Tuesday morning will range through the 60s north of
I-94 and into the lower 70s south of I-94. This will be
followed by highs on Tuesday from the mid 80s to lower 90s.
However, the moisture advection will continues, bringing
dewpoints into the low-mid 70s. Thus, heat index values on
Tuesday will range 90-100 degrees, highest along and south of
the Minnesota River. While the heat dome builds just to the east
of our coverage area, allowing for southwest flow with multiple
disturbances riding along it, a cold front dropping in from
south-central Canada will add another potent lifting mechanism
to a mix already containing highly unstable and moist air. Thus,
starting midday Tuesday, periods of rain with embedded
thunderstorms capable of strong/severe hail and/or winds will be
the rule across the area. Trying to pin where/when would have
the best potential of severe storms late Tuesday through late
Wednesday will be highly dependent on where minor shortwave
troughs/disturbances riding around the periphery of the upper
ridge and also dropping SE from Canada with the front, so
details still need to be resolved regarding severe potential.
That said, high confidence is there in having some storms
producing moderate to heavy rain at times. Not expecting any
flooding issues due to the high capacity of the ground to accept
plentiful rains, but cannot rules out rises on area rivers.

A small proverbial break in the action looks to come late
Wednesday morning followed by another round of fairly
widespread rain/thunderstorms Wednesday afternoon through
Wednesday night. Another day of bulk shear in the 35-40kt range,
MUCAPE over 4000 j/kg and next to no capping will promote
strong-severe thunderstorm development but the question of
where/when still exists, plus how much of the area will maintain
its instability versus being worked over from time to time. In
another repeat, excessive heat and humidity will be present but
shifting more into southern MN and western WI, with heat index
values again in the upper 90s to low 100s.

The aforementioned Canadian cold front will push through the WFO
MPX coverage area by late Thursday morning, bringing with it
some of the excessive heat and also the strong/severe potential
to the east. Some scattered showers/thunderstorms are still
possible on Thursday but post-frontal activity will be decidedly
weaker. Also, highs will drop back to the low-mid 80s both
Thursday and Friday.

Precipitation chances continue to decrease going into the
weekend but another surge of heat/humidity is looking more
viable for that period. Highs return to the mid-upper 80s with
another surge in moisture, bringing heat index values well into
the 90s. Will need to see how the forecast details play out over
the next bunch of days before going down the road of viewing
the upcoming weekend under the lens of excessive heat.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1239 PM CDT Mon Jul 21 2025

A wide mix of conditions across the region this afternoon with
some clear skies mixed with low clouds and showers/thunderstorms
coming off of outflow boundaries from this morning. One better
defined outflow boundary should continue to produce some showers
and storms into this afternoon for STC, RNH, and EAU. Things
should clear out overnight before another chance of rain and
thunderstorms arrives through the day tomorrow, with the best
chance for most terminals in the afternoon. STC may see some
morning showers and thunderstorms.

KMSP...Some thunderstorms are inbound for MSP early this
afternoon, which could lead to a quick brief reduction in
visibility with gusty winds and lightning. Things should clear
out after that passes, though a little pop up shower or
thunderstorm can't be ruled out late this afternoon into the
early evening. Tomorrow, there could be some morning showers,
but current forecasts suggest most of the precipitation should
stay to the north. A better chance for some storms in the
afternoon.

/OUTLOOK FOR KMSP/
WED...Mainly VFR. Chc P.M. MVFR/SHRA/TSRA. Wind SW 8-12 kts.
THU...Mainly VFR. Chc MVFR/SHRA/TSRA. Wind SW 5-10 kts.
FRI...VFR, Wind N 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...
AVIATION...WFO MPX
Hazardous weather outlook, Jul 21, 3:41 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
341 AM CDT Mon Jul 21 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
220830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
341 AM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A cluster of thunderstorms approaching from the Dakotas this
morning may be strong to severe, capable of producing damaging
wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Excessive heat is possible Tuesday and Wednesday, including heat
index values as high as the upper 90s to low 100s.

Several rounds of thunderstorms are expected Tuesday through
Thursday. Some of these thunderstorms may be strong to severe late
Tuesday through late Wednesday, possibly producing large hail or
damaging winds.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this morning and possibly
later this week.

In the hours before

Special weather statement, Jul 21, 7:59 AM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
759 AM CDT Mon Jul 21 2025

MNZ051-059>061-066-068-211345-
Anoka MN-Hennepin MN-Sherburne MN-McLeod MN-Wright MN-Carver MN-
759 AM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT HENNEPIN...NORTHEASTERN
MCLEOD...NORTHERN CARVER...WEST CENTRAL ANOKA...SOUTHEASTERN
SHERBURNE AND WRIGHT COUNTIES UNTIL 845 AM CDT...

At 759 AM CDT, Doppler radar was tracking a strong thunderstorm over
Howard Lake, or 10 miles southwest of Buffalo, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Buffalo, Plymouth, Maple Grove, Eden Prairie, Minnetonka,
  Shakopee, Chaska, Ramsey, Elk River, Chanhassen, Hopkins, Anoka,
  St. Michael, Otsego, Monticello, Waconia, Big Lake, Mound, Rogers
  and Orono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4484 9430 4505 9418 4532 9422 4530 9416
      4534 9411 4534 9343 4481 9341 4480 9354
TIME...MOT...LOC 1258Z 276DEG 37KT 4508 9401

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BPH
Special weather statement, Jul 21, 9:37 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
937 AM CDT Mon Jul 21 2025

MNZ076-077-211500-
Rice MN-Le Sueur MN-
937 AM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RICE AND
SOUTHEASTERN LE SUEUR COUNTIES UNTIL 10 AM CDT...

At 937 AM CDT, Doppler radar was tracking a strong thunderstorm near
Le Center, or 19 miles west of Faribault, moving east at 35 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Montgomery, Le Center, Waterville, Morristown, Kilkenny and
  Sakatah Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4429 9379 4446 9369 4441 9334 4420 9342
TIME...MOT...LOC 1436Z 285DEG 30KT 4436 9366

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BPH
Special weather statement, Jul 21, 12:14 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1214 PM CDT Mon Jul 21 2025

MNZ066>068-211800-
Sibley MN-Carver MN-McLeod MN-
1214 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT MCLEOD...WEST CENTRAL CARVER
AND NORTH CENTRAL SIBLEY COUNTIES UNTIL 1 PM CDT...

At 1214 PM CDT, Doppler radar was tracking a strong thunderstorm
near Hutchinson, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hutchinson, Glencoe, Lester Prairie, Silver Lake, Green Isle,
  Sumter, New Germany, Plato, Biscay, Lake Marion Regional Park,
  Glencoe Airport and Hutchinson Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4493 9450 4494 9450 4489 9397 4467 9401
      4477 9450
TIME...MOT...LOC 1714Z 279DEG 24KT 4485 9445

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Strus
Special weather statement, Jul 21, 12:41 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1241 PM CDT Mon Jul 21 2025

MNZ066-067-211800-
Sibley MN-McLeod MN-
1241 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCLEOD AND NORTH
CENTRAL SIBLEY COUNTIES UNTIL 1 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm
near Brownton, or 14 miles south of Hutchinson, moving south at 25
mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Brownton, Green Isle and New Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4476 9440 4468 9398 4454 9429
TIME...MOT...LOC 1741Z 341DEG 22KT 4469 9431

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Strus
Local storm report, Jul 21, 1:34 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
134 PM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tstm Wnd Dmg     4 W Arlington           44.61N 94.17W
07/21/2025                   Sibley             MN   Public

            Many 3 to 4 inch branches down, and one tree
            down.

&&

jrb

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:44 AM CDTSpecial Weather StatementMPXStevens61 min
Jul 21, 5:21 AM CDTSpecial Weather StatementMPXLac qui Parle54 min
Jul 21, 5:48 AM CDTSpecial Weather StatementMPXSwift27 min
Jul 21, 5:59 AM CDTSpecial Weather StatementMPXChippewa, Swift, Yellow Medicine46 min
Jul 21, 6:37 AM CDTSpecial Weather StatementMPXKandiyohi, Renville53 min
Jul 21, 6:49 AM CDTSevere Thunderstorm WarningMPXKandiyohi25 min
Jul 21, 7:11 AM CDTSpecial Weather StatementMPXMeeker49 min
Jul 21, 7:59 AM CDTSpecial Weather StatementMPXCarver, Hennepin, Wright46 min
Jul 21, 9:37 AM CDTSpecial Weather StatementMPXLe Sueur23 min
Jul 21, 12:14 PM CDTSpecial Weather StatementMPXMcLeod46 min
Jul 21, 12:41 PM CDTSpecial Weather StatementMPXSibley19 min
Jul 21, 12:51 PM CDTSevere Thunderstorm WarningMPXMcLeod, Sibley39 min
Jul 21, 1:26 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Sibley34 min
Jul 21, 2:27 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Waseca14 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.